BACKGROUND Donor lymphocyte infusion (DLI) is used for treatment of hematologic malignancy relapse or mixed chimerism after allogeneic hematopoietic stem cell transplantation. Although graft-versus-host disease is well recognized as one of the adverse effects of DLI, there are limited reports on noninfectious pulmonary complications (NIPCs) after DLI. CASE REPORT A 55-year-old woman with acute myeloid leukemia received DLI for conversion from recipient predominant to complete donor chimerism on Day +193 after allogeneic HSCT. Eight weeks later, she complained of dyspnea with fever; chest computed tomography revealed diffuse, bilateral, ground glass opacity and reticular appearance. She was diagnosed as having NIPC based on serum and bronchoalveolar lavage fluid (BALF) findings. She was successfully treated with prednisolone (PSL) and completely recovered. DISCUSSION We analyzed the cell profile from the BALF and 27 cytokines and chemokines in the serum using the Bio-Plex platform. The cells consisted of recipient predominant macrophages and T cells. The serum cytokine and chemokine profile showed significant elevation of interleukin (IL)-1β, IL-6, IL-8, tumor necrosis factor-α, macrophage inflammatory protein (MIP)-1α, and MIP-1β, which declined with the improvement of symptoms after initiation of PSL treatment. CONCLUSION Inflammatory effectors by recipient cells, rather than allogeneic responses by donor cells, played an important role in the pathogenesis of NIPCs after DLI in the present case.
ASJC Scopus subject areas
- Immunology and Allergy